Louisiana, 2017Flash Flood in Louisiana, November 1, 2017
November 1, 2017 · NWS LCH · 1 event in 1 county or zone
A cold front worked through South Louisiana during the 1st with scattered to numerous showers and storms along the boundary. Heavy rain trained over Lafayette for multiple hours producing a storm total of 3 to 6 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front worked through South Louisiana during the 1st with scattered to numerous showers and storms along the boundary. Heavy rain trained over Lafayette for multiple hours producing a storm total of 3 to 6 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 1, 12:05 PM CST, 59 minutes earlier.
Area forecast discussion, Nov 1, 12:05 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
105 PM CDT Wed Nov 1 2017
.DISCUSSION...
For 18z TAF issuance.
&&
.AVIATION...
Local 88Ds show the bulk of the convection associated with a
passing disturbance moving across the ern portions of the forecast
area, affecting primarily the Acadiana terminals. Once this action
moves east, main concern through tonight will be lowering ceilings
and likely visibilities as well with forecast soundings continuing
to show copious moisture pooling below 900 millibars. After
sunrise, expecting conditions to gradually improve back to VFR
levels with the possibility of a few showers as heating
commences.
25
&&
.PREV DISCUSSION... /issued 1011 AM CDT Wed Nov 1 2017/
UPDATE...
Regional radar shows showers with embedded areas of steadier rain
extending along a frontal boundary from north-central Louisiana
to southeast Texas. The latest short term model guidance indicates
that showers will continue to lift northeastward through the day.
This update increases rainfall totals across Acadiana based on
observed rainfall totals and the latest guidance. Afternoon PoPs
were in turn increased across Acadiana and decreased across
southeast Texas where precipitation totals and coverage will
decrease.
Forecast hourly temperatures across central Louisiana have been
running about 5 degrees above observations. A weighted time lagged
ensemble of the HRRR was used to update the afternoon maximum and
hourly temperatures for the day. The main difference from the
previous forecast package is maximum temperatures remaining mainly
in the low 70s across central Louisiana.
PREV DISCUSSION... /issued 635 AM CDT Wed Nov 1 2017/
AVIATION...Scattered showers and a few thunderstorms can be
expected today associated with a weak area of low pressure
advancing east across the region. VFR will prevail through the day
but should see ceilings occasionally drop into MVFR. MVFR ceilings
will prevail overnight.
PREV DISCUSSION... /issued 414 AM CDT Wed Nov 1 2017/
DISCUSSION...
Cool temperatures across most of the central and eastern US this
morning with 30s and 40s as far south as Arkansas. Temperatures
into the 50s across northern Louisiana with mid 60s down along
the coast.
The combination of a cool front to our west... low lvl winds off
the gulf and upper lvl energy is supporting storms moving across
Louisiana and eastern Texas. This latest front will move to the
east and loose its identity allowing for moisture to escape to
the northeast this evening. Rainfall totals will average less than
1/2 inch over southeast Texas and southern Louisiana.
Isolated rain chances to continue through the rest of the week
before ending over the weekend as ridging aloft becomes
established. Temperatures expected into the 70s today and lower
80s through the rest of the period.
A Small Craft Advisory in the coastal waters will be allowed to
expire as winds and seas will diminished through the morning
hours. Through the rest of the week winds to remain around 10 to
15 knots offshore and 5 to 10 nearshore. Seas will be two to three
feet offshore and one to two feet nearshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 75 67 83 67 / 90 20 30 20
LCH 77 70 82 70 / 90 20 30 20
LFT 77 69 82 67 / 80 20 30 20
BPT 77 70 82 70 / 90 20 30 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 PM CDT this afternoon for
GMZ450-452-455-475.
Small Craft Advisory until 1 PM CDT this afternoon for GMZ470-
472.
&&Hazardous weather outlook, Nov 1, 3:18 AM CST, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
418 AM CDT Wed Nov 1 2017
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
020930-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
418 AM CDT Wed Nov 1 2017
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...Tonight
Showers over the area today with a few isolated thunderstorms as
a cool front and upper level support approaches from the west.
This latest front is expected to washout. Rains chances
diminishing during the evening hours. Rainfall totals will average
less than one inch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Chances for an isolated showers or thunderstorms will persist
through the rest of the week only to diminish over the weekend
as an upper level ridge builds over the northwest gulf.
.SPOTTER INFORMATION STATEMENT...
GMZ430-432-435-450-452-455-470-472-475-020930-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
418 AM CDT Wed Nov 1 2017
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...Tonight
Showers and isolated thunderstorms over the coastal waters. Winds
are expected to diminish through the day and the Small Craft
Advisory will be dropped for the afternoon hours. Rain chances
will continue into the overnight hours.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The pressure gradient will continua to relax through the rest of
the week and into the weekend. A few isolated storms during this
period with the threat of storms ending over the weekend.
.SPOTTER INFORMATION STATEMENT...
K. Kuyper
Flash Flood, Lafayette
- When
- November 1, 1:04 PM CST to 2:04 PM CST
- Where
- Lafayette County, 0.6 mi ENE of Scott to 3.51 mi NE of Torian
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.234, -92.091
Multiple reports and photographs were received indicating flooding around the city of Lafayette. Multiple cars were stalled/flooded around the city with some structures almost taking water. Some roads were closed for multiple hours until flood waters receded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Hampshire, November 1, 2017$75,000 · 2 events
- High Wind in Wyoming, November 1, 201770 kt wind · 44 events
- Drought in Montana, November 1 to 30, 201715 events
- Winter Storm in Wyoming, November 1 to 2, 20178 events
- Coastal Flood in New York, November 1 to 26, 20177 events
- Winter Storm and Heavy Snow in Montana, November 1, 20177 events
- High Wind in Wyoming, November 1 to 4, 201750 kt wind · 5 events
- Winter Storm in Montana, November 1 to 2, 20174 events
- Drought in Hawaii, November 1 to 14, 20174 events
- High Wind in Colorado, November 1, 201781 kt wind · 3 events
- Drought in Hawaii, November 1 to 30, 20173 events
- High Wind in Texas, November 1 to 2, 201758 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 727483.